?

Log in

No account? Create an account
Tachycardia, again. - helen-louise
baratron
baratron
Tachycardia, again.
I feel like I've fallen into some sort of nightmare. Went to have the ECG today. It was normal apart from my pulse rate being so damned fast... but the doctor is referring me to a cardiologist anyway because I have pain in my chest whenever I get stressed or exert myself a little bit (or take my asthma reliever inhaler). She thinks I might need to have a 24 hour monitor and/or a stress test to make sure there isn't anything more serious than tachycardia.

There was nothing in the blood tests to suggest a cause. My iron (blood serum ferritin) level was 44 ng/mL on a scale where 14-150 ng/mL is considered normal for females. I am not an expert, but apparently this means I'm not anaemic. I do remember friends with anaemia having ferritin levels in the 17-19 ng/mL range.

Also my TSH level was 1.93 uIU/mL - which is increased from May but still within the "normal" range. I am definitely not hyperthyroid because of too much thyroxine, since that would give me a TSH level of 0.3 or less!

I forgot whether they checked my vitamin D level, but I've stopped taking the supplements for now just in case they were causing palpitations... it's been more than a week without them, and my heart seems to be getting worse. Eeep.

Being neither anaemic nor hyperthyroid, there is no convenient explanation for the tachycardia. I am resolutely not Googling causes of tachycardia because I'm worried enough already. There's something about chest pain and knowing it's your heart which is just terrifying.

I just don't understand how a part of my body which has never caused me any trouble before could suddenly start scaring me like this. Especially since it's not as if the rest of me is healthy...

Tags: , ,
Current Mood: worried worried

10 comments or Leave a comment
Comments
therealocelot From: therealocelot Date: 6th October 2015 23:39 (UTC) (Link)
What medications are you on, if you don't mind me asking?
baratron From: baratron Date: 8th October 2015 19:32 (UTC) (Link)
OK, I think this is up-to-date.

Antidepressants/mood stabilisers:
Efexor XL (venlafaxine), 150 mg
Trazodone, 100 mg
Carbamazepine, 500 mg
Folic acid, 10 mg

Asthma/allergies:
Phenagan (promethazine) , 25 mg
Nasonex (mometasone furoate) nose spray, 50 μg x 2 puffs
Flixotide (fluticasone) inhaler, 250 μg x 2 puffs x twice daily
Terbutaline inhaler, 500 μg (when required)
Sodium cromoglicate 2% eye drops

Pain:
Baclofen, 10 mg

I had Facet joint injections - Bilateral L4/5-L5/S1 medial branch blocks with 60 mg depomedrone - in January 2014 and May 2015. Not currently taking anything else for pain since pregabalin made me very mentally unwell, while gabapentin worked but reduced my mood control from carbamazepine.

Other:
Levothyroxine, 75 μg


It wouldn't surprise me at all if it was either some medication, or a combination of medications (as artremis suggested below) that was causing the problem. I haven't had the spoons to do any research myself though. It doesn't seem likely to be the thyroxine (which is the drug I knew had a chance of causing palpitations) since my TSH is 1.9-something, and I don't think it's that I've overdosed myself with vitamin D because I haven't even taken any vitamin D in 10 days and the symptoms have got worse.

So yeah, any light that you're able to shed would be useful. I might go and speak to the pharmacist as well, see if they can think of anything.
barakta From: barakta Date: 7th October 2015 21:17 (UTC) (Link)
Hope you get some answers soon although I think its more common than many people realise and often is not "very scary" even if it needs sorting properly.

Hope your body stops being "interesting"!
boxofdelights From: boxofdelights Date: 8th October 2015 02:29 (UTC) (Link)
Is your potassium level okay? I assume the doctor would have noticed if it wasn't, but... did they check it? Low potassium can cause tachycardia and can be caused by any number of things. Like, say the diuretic I take for my high blood pressure! So I also have to take these horse-pill potassium supplements.

Bodies!
baratron From: baratron Date: 8th October 2015 19:38 (UTC) (Link)
I am not actually sure. I know I had blood tests done for about 12 things but I don't remember all of them. TSH, Calcium, Ferritin, Total Blood Count, err... Pretty sure I had a general blood serum electrolyte level done, but I didn't see results on the screen specifically relating to amount of potassium or sodium/potassium balance.

Also it wasn't a fasting test.
boxofdelights From: boxofdelights Date: 10th October 2015 10:42 (UTC) (Link)
The electrolyte level must have included the sodium potassium brakedown; it wouldn't make any sense not to.

I am wishing you well.
From: artremis Date: 8th October 2015 09:30 (UTC) (Link)
I had intermittent tacycardia because i was on several meds that all had minor antimuscaric/anti-cholergenic effects (anti-depressants, anti-histamines and ibs meds). None of them on their own would cause it but the combination was enough to be annoying. So the treatment was to try to take fewer antihistamines (i'm taking nasal steriods instead) - and reviewing the ibs meds to make sure i'm on the minimum useful dose - because they were the easiest part of the combo to replace
It was unpleasant (not least because brains can't easily tell the differenc we between anxiety and tachycardia) but not serious.
Hoping yours has a similarly trival and fixable (or at least tweakable) cause

Edited at 2015-10-08 09:53 (UTC)
alexmc From: alexmc Date: 9th October 2015 11:56 (UTC) (Link)
Best of luck. The heart tests will probably show. Oohing, but better safe and confused than the alternative
alexmc From: alexmc Date: 9th October 2015 12:16 (UTC) (Link)
Show nothing, damn autocorrect
(Deleted comment)
10 comments or Leave a comment